Flexeril Addiction and Abuse
Cyclobenzaprine is not a controlled substance. However, the Drug Enforcement Administration received reports of the drug being misused, especially with other agents like alcohol.
Signs of Muscle Relaxant Abuse
All muscle relaxants are different. While some are not prone to misuse, others are controlled substances. Cyclobenzaprine, while not a drug of abuse on its own, is sometimes taken with other medications to enhance a high from those drugs. Signs of cyclobenzaprine misuse can, therefore, include the following:
- Increased heart rate
Most commonly, cyclobenzaprine is misused alongside other central nervous system depressant drugs like:
Muscle Relaxant Overdose Symptoms
All muscle relaxants are unique and have different overdose symptoms. Cyclobenzaprine overdose is particularly dangerous when the medication is mixed with alcohol and can be deadly. Although reported cyclobenzaprine overdoses are rare, symptoms can include:
- Rapid heart rate
- Gait problems
- High blood pressure
- Slurred speech
- Nausea and vomiting
More rarely, serious overdose symptoms can occur and include heart problems like:
If you suspect someone has taken too much cyclobenzaprine, call 911. A cyclobenzaprine overdose can be fatal, especially if the drug is taken with alcohol.